Alert archive / Kansas / Frost Advisories in 2007
Frost Advisory 7, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Nov 5, 2007, 3:10 PM CST for 7 counties in Kansas. It took effect at Nov 6, 2007, 2:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2007, 3:10 PM CST (21:10 UTC)
- In effect from
- Nov 6, 2007, 2:00 AM CST
- Expired
- Nov 6, 2007, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Chautauqua County, KS, Cowley County, KS, Harper County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3486 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 052110 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 310 PM CST MON NOV 5 2007 ...AREAS OF FROST ARE POSSIBLE TONIGHT... .SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA TONIGHT AND ALLOW FOR SOME FROST TO DEVELOP ESPECIALLY IN SHELTERED AREAS. KSZ091>093-096-098>100-060515- /O.NEW.KICT.FR.Y.0007.071106T0800Z-071106T1500Z/ HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 310 PM CST MON NOV 5 2007 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY. TEMPERATURES WILL TUMBLE INTO THE LOW TO MID 30S OVERNIGHT. AS THESE TEMPERATURES DROP CLOSER TO THE DEWPOINT TEMPERATURE SOME FROST COULD DEVELOP AND PERSIST THROUGH DAYBREAK. TAKE THE NECESSARY PRECAUTIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ COX
2 follow-up statements
000 WWUS73 KICT 060459 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1059 PM CST MON NOV 5 2007 ...AREAS OF FROST ARE POSSIBLE TONIGHT... .SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA TONIGHT AND ALLOW FOR SOME FROST TO DEVELOP ESPECIALLY IN SHELTERED AREAS. KSZ091>093-096-098>100-061500- /O.CON.KICT.FR.Y.0007.071106T0800Z-071106T1500Z/ HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 1059 PM CST MON NOV 5 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY. TEMPERATURES WILL TUMBLE INTO THE LOW TO MID 30S OVERNIGHT. AS THESE TEMPERATURES DROP CLOSER TO THE DEWPOINT TEMPERATURE SOME FROST COULD DEVELOP AND PERSIST THROUGH DAYBREAK. TAKE THE NECESSARY PRECAUTIONS FOR OUTDOOR VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KICT 060909 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 309 AM CST TUE NOV 6 2007 ...A HARD FREEZE IS LIKELY OVER SOUTHERN KANSAS TONIGHT... .CANADIAN SURFACE HIGH PRESSURE WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING TONIGHT ACROSS SOUTHERN KANSAS. KSZ091>093-096-098>100-061715- /O.NEW.KICT.FZ.W.0003.071107T0600Z-071107T1500Z/ /O.CON.KICT.FR.Y.0007.000000T0000Z-071106T1500Z/ HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE... INDEPENDENCE...PARSONS 309 AM CST TUE NOV 6 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. AREAS OF FROST COULD AFFECT PORTIONS OF SOUTHERN KANSAS THROUGH THE EARLY MORNING HOURS TODAY. OTHERWISE...EVEN COLDER TEMPERATURES ARE EXPECTED TO OCCUR OVERNIGHT INTO EARLY WEDNESDAY MORNING FOR THE SAME LOCATIONS. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 25 TO 30 DEGREE RANGE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD HARM SMALL TREES OR SENSITIVE VEGETATION...TAKE TIME DURING THE DAYLIGHT HOURS TODAY TO PROTECT THEM. $$ JAKUB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Nov 5, 3:02 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 5, 3:02 PM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 302 PM CST MON NOV 5 2007 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE FREEZE/FROST POTENTIAL TONIGHT AND WEDNESDAY MORNING. TONIGHT: LATEST SURFACE ANALYSIS WAS SHOWING HIGH PRESSURE CONTINUING TO NOSE ITS WAY INTO NORTHWEST KANSAS. DEWPOINTS WERE ALSO DROPPING INTO THE TEENS IN EASTERN NEBRASKA. THIS DRIER AIR IS PROGGED TO CONTINUE FILTERING INTO THE AREA TONIGHT. THE MAIN PROBLEM WILL HOW MUCH BOUNDARY LAYER MIXING WILL TAKE PLACE. IF OUR BOUNDARY LAYER REALLY DECOUPLES THEN WE MAY END UP WITH A HARD FREEZE EVERYWHERE INCLUDING PLACES THAT HAVE NOT EXPERIENCED A FREEZE YET. HOWEVER...WE ARE NOT CONFIDENT IN THIS SCENARIO. AFTER COLLABORATION WITH SURROUNDING FORECAST OFFICES...WE DID ISSUE A FROST ADVISORY FOR THOSE COUNTIES WHO HAVE NOT EXPERIENCED A FREEZE YET. HOWEVER...THE MAIN FLY IN THIS OINTMENT IS THE LOWER DEWPOINTS FILTERING INTO THE AREA. IF WE SEE DEWPOINTS NEAR 20 ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...THIS WOULD NOT BE IDEAL FOR WIDESPREAD FROST...BUT SINCE THERE ARE QUITE A FEW SHELTERED AREAS AROUND WE DECIDED TO GO AHEAD AND ISSUE THE ADVISORY ANYWAY. EVENING SHIFT WILL HAVE TO MONITOR THIS SITUATION FOR POSSIBLE UPDATES. TUESDAY: SURFACE HIGH PRESSURE WILL CONTINUE TO DOMINATE THE REGION...BUT WITH LIMITED MIXING TEMPERATURES WILL ONLY BE ABLE TO REACH THE LOW TO MID 50S. TUESDAY NIGHT: THIS COULD END UP BEING THE BEST NIGHT FOR A HARD FREEZE ESPECIALLY ACROSS THOSE AREAS WHO HAVE NOT SEEN A FREEZE YET. THE SURFACE RIDGE AXIS IS EXPECTED TO SLOWLY DRIFT EAST INTO MISSOURI AND ALLOW FOR GOOD RADIATIONAL COOLING ESPECIALLY IN SOUTHEAST KANSAS. WE WILL CERTAINLY MENTION THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK. WEDNESDAY-FRIDAY: THE SURFACE RIDGE IS EXPECTED TO CONTINUE DRIFTING EAST INTO THE TENNESSEE VALLEY. THIS WILL ALLOW FOR RETURN FLOW TO COMMENCE OVER THE AREA. MEANWHILE...THE UPPER LEVEL RIDGE IN THE ROCKIES WILL START TO BUILD OVER THE PLAINS AND YIELD TO ABOVE NORMAL TEMPERATURES. THE WIND COULD ALSO BECOME QUITE BRISK OUT OF THE SOUTH ON WEDNESDAY AT SPEEDS OF 20 TO 30 MPH. SATURDAY-MONDAY: THE MODELS ARE CONTINUING TO ADVERTISE A TROF DEVELOPING IN THE ROCKIES THIS WEEKEND. THE MAIN QUESTION STILL ARISES ON THE TIMING OF THE PIECES OF ENERGY MOVING THROUGH THIS TROF AND EJECTING OUT INTO THE PLAINS. THE ECMWF/GFS ARE BOTH BRINGING A MINOR WAVE THROUGH THE AREA SATURDAY NIGHT AND SUNDAY. THIS SYSTEM MAY HAVE ENOUGH MOISTURE TO WORK WITH TO GENERATE A FEW SHOWERS AND THUNDERSTORMS MAINLY EAST OF THE KANSAS TURNPIKE. HOWEVER...THE MAIN STORY COULD BE LATE SUNDAY OR MONDAY WITH THE MODELS STARTING TO REALLY DEEPEN THE TROF ACROSS THE PLAINS AND BRING MUCH COOLER AIR OVER THE HEARTLAND. STAY TUNED. COX && .AVIATION... 18Z TAF SET: KRSL/KSLN/KHUT/KICT/KCNU CLEAR SKIES & UNLIMITED VSBYS TO PREVAIL THROUGHOUT THE 18Z TAF CYCLE. NLY WINDS...01022G30KT...TO PREVAIL UNTIL 23Z AT WHICH TIME RAPID DIMINISHMENT TO 7-10KTS ENSUES AS INVERTED SFC RIDGE THRUSTS S/SE FROM WRN NEBRASKA INTO NW/NC KS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 31 52 30 61 / 0 0 0 0 HUTCHINSON 26 52 28 61 / 0 0 0 0 NEWTON 30 51 30 60 / 0 0 0 0 ELDORADO 31 51 31 60 / 0 0 0 0 WINFIELD-KWLD 32 53 30 61 / 0 0 0 0 RUSSELL 22 52 29 62 / 0 0 0 0 GREAT BEND 22 52 29 63 / 0 0 0 0 SALINA 28 50 30 60 / 0 0 0 0 MCPHERSON 28 50 30 61 / 0 0 0 0 COFFEYVILLE 32 53 26 61 / 0 0 0 0 CHANUTE 30 51 26 58 / 0 0 0 0 IOLA 30 51 26 57 / 0 0 0 0 PARSONS-KPPF 31 52 26 59 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 9 AM CST TUESDAY FOR KSZ091>093-096- 098>100. &&
Hazardous weather outlook, Nov 5, 10:58 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1058 AM CST MON NOV 5 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1058 AM CST MON NOV 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT HIGH TO VERY HIGH FIRE DANGER LEVELS EXIST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TODAY. OTHERWISE...NEAR FREEZING TEMPERATURES ARE POSSIBLE ACROSS SOUTHERN KANSAS TOWARDS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RANGELAND FIRE INDEX COULD REACH HIGH TO VERY HIGH LEVELS FOR MUCH OF THE REGION ON WEDNESDAY....STAY TUNED TO LATER OUTLOOKS. FREEZING CONDITIONS WILL BE POSSIBLE ACROSS ALL OF SOUTHERN KANSAS ON WEDNESDAY MORNING. THIS COULD BE THE FIRST HARD FREEZE OF THE FALL SEASON FOR SOUTHERN KANSAS. STAY TUNED FOR LATER OUTLOOKS AND POSSIBLE WARNINGS ON THIS COLD TEMPERATURE SITUATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/CDJ
Nearby
Frost Advisories in Kansas, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.